Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2013, 1:10 AM EDT for 5 counties in Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 1:10 AM EDT (05:10 UTC)
- Expired
- Jun 1, 2013, 2:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Fulton County, IN, LaPorte County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 74 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 11:11 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS53 KIWX 010510
SVRIWX
INC049-091-099-131-149-010600-
/O.NEW.KIWX.SV.W.0020.130601T0510Z-130601T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 AM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN LA PORTE COUNTY IN NORTHWEST INDIANA...
MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 100 AM CDT/200 AM EDT/
* AT 1208 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF DE MOTTE TO MEDARYVILLE TO 5
MILES SOUTHEAST OF FRANCESVILLE...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINAMAC AND LA CROSSE AROUND 1220 AM CDT.
KNOX AROUND 1230 AM CDT.
KINGSFORD HEIGHTS AND CULVER AROUND 135 AM EDT.
KOONTZ LAKE AROUND 1240 AM CDT.
PLYMOUTH AND ARGOS AROUND 145 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SAN PIERRE...DENHAM...
RIPLEY...LOMAX...ENGLISH LAKE...THOMASTON...ORA...BEARDSTOWN...
VANMETER PARK AND TOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.
&&
LAT...LON 4152 8668 4148 8653 4144 8653 4144 8648
4146 8647 4140 8622 4122 8611 4100 8669
4108 8680 4124 8694 4134 8694
TIME...MOT...LOC 0510Z 234DEG 50KT 4124 8705 4106 8683
4095 8677
HAIL...0.75IN
WIND...70MPH
$$1 follow-up statement
193
WWUS53 KIWX 010530
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 AM EDT SAT JUN 1 2013
INC049-091-099-131-149-010600-
/O.CON.KIWX.SV.W.0020.000000T0000Z-130601T0600Z/
STARKE IN-FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-
1230 AM CDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PULASKI...MARSHALL...SOUTHERN LA PORTE...NORTHWESTERN FULTON AND
STARKE COUNTIES UNTIL 100 AM CDT/200 AM EDT/...
AT 1225 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LA CROSSE TO 7 MILES NORTH OF WINAMAC TO
WINAMAC...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
CULVER AND HAMLET AROUND 1235 AM CDT.
KINGSFORD HEIGHTS AROUND 1240 AM CDT.
PLYMOUTH AND ARGOS AROUND 145 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MAXINKUCKEE...BURR OAK...
LEITERS FORD...DELONG...OBER...OAK GROVE...TRACY...SALEM HEIGHTS...
SOUTH CENTER AND TWIN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4152 8668 4148 8653 4144 8653 4144 8648
4146 8647 4140 8622 4122 8611 4100 8669
4108 8680 4124 8694 4134 8694
TIME...MOT...LOC 0530Z 234DEG 50KT 4138 8679 4120 8651
4109 8645
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:22 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 31, 11:22 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1122 PM EDT FRI MAY 31 2013 .SYNOPSIS... ISSUED AT 1230 PM EDT FRI MAY 31 2013 SHOWERS AND A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAY TODAY. THE BEST CHANCES FOR RAIN WILL BE IN THE EVENING AND AGAIN OVERNIGHT. HIGH TEMPERATURES TODAY WILL ARRIVE BY EARLY EVENING NEAR 80 DEGREES. SHOWER AND THUNDERSTORM CHANCES WILL EXIST ONCE AGAIN ON SATURDAY AND SATURDAY NIGHT BEFORE THIS SYSTEM EXITS THE AREA BY SUNDAY LEADING TO DRY CONDITIONS AND BELOW NORMAL TEMPERATURES FOR THE FIRST PART OF NEXT WEEK. && .UPDATE... ISSUED AT 1115 PM EDT FRI MAY 31 2013 ACTIVE EVENING WILL EXPAND INTO THE OVERNIGHT HOURS. SEVERE THUNDERSTORM WATCH HAS BEEN REPLACED BY TORNADO WATCH THROUGH MUCH OF THE OVERNIGHT HOURS. LARGE BOW ECHO MOVING ACROSS CENTRAL ILLINOIS WAS RACING ENE INTO INDIANA. A LARGE AREA OF RAINFALL WILL OVERSPREAD MUCH OF THE FORECAST AREA OVERNIGHT IN ADDITION TO THE ONGOING CONVECTION FROM HILLSDALE TO COLUMBIA CITY TO LOGANSPORT. ADDITIONAL DEVELOPMENT ALONG THIS LINE WILL CONTINUE WITH LLJ RAMPING UP AND ADDITIONAL MOISTURE AND LIFT ARRIVING. COMMA HEAD OF THE BOW ECHO WILL IMPACT MUCH OF THE NEW WATCH AREA WITH THREAT OF DAMAGING WIND AND MAYBE A WEAK TORNADO. FOR ADDITIONAL DETAILS...CHECK OUT THE SPC WATCH PRODUCT FOR THE AREA. POTENTIALLY LARGER THREAT OVER THE AREA INTO THE OVERNIGHT HOURS WILL LIKELY BE FLOODING WITH SOME LOCATIONS ALREADY SEEING BETWEEN 1 AND 4 INCHES OF RAIN. MAY NEED TO CONSIDER FLOOD WATCH INTO TOMORROW NIGHT BUT FOR NOW WILL HANDLE WITH SHORT FUSE WARNINGS/ADVISORIES. FORECAST UPDATES COMING SHORTLY...MAINLY TO INCREASE TO CAT POPS IN SOUTHERN AREAS WITH MENTION OF SVR AND HEAVY RAIN. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 319 PM EDT FRI MAY 31 2013 UNSETTLED/WET PATTERN WILL PERSIST THIS PERIOD WITH WARM MOIST CONVEYOR BELT REMAINING IN PLACE WITHIN CYCLONICALLY CURVED DEEP SOUTHWEST FLOW FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID MS VALLEY AND GREAT LAKES. CONVECTIVELY ENHANCED/INDUCED SHORTWAVES EMBEDDED IN THIS SOUTHWEST FLOW WILL CONTINUE TO PROVIDE THE FOCUS FOR SHOWERS/ISO STORMS INTO TOMORROW. BATCH OF SHOWERS GENERALLY ALONG AND EAST OF INTERSTATE 69 (AS OF 19Z) WITH A WEAKER DISTURBANCE WILL GRADUALLY SHIFT EAST OF THIS AREA BTW 21-23Z...WHILE A MORE SUBSTANTIAL WAVE OVER IA/MO LIFTS NORTHEAST BRINGING ANOTHER ROUND OF SHOWERS/STORMS INTO THE ENTIRE FORECAST AREA THIS EVENING INTO THE OVERNIGHT. HEIGHT FALLS, INCREASING RIGHT ENTRANCE UPPER JET SUPPORT, ABUNDANT MOISTURE, AND EXPECTED LOW LEVEL JET RAMP UP SUPPORT GOING LIKELY POPS THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF AN INCH NOT OUT OF THE QUESTION GIVEN AMPLE MOISTURE (PWATS IN EXCESS OF 1.5 INCHES AND 850 MB DEWPOINTS 11-13C). CONTINUED TO HIGHLIGHT THIS LOCALIZED FLOODING CONCERN (STREAMS/CREEKS) IN THE HWO (HAZARDOUS WEATHER OUTLOOK). SEVERE STORMS ARE NOT ANTICIPATED INTO THIS EVENING GIVEN THE LACK OF INSOLATION AND DESTABILIZATION SEEN ACROSS THE REGION TODAY. VERTICALLY STACKED CLOSED LOW OVER THE NORTHERN PLAINS WILL OPEN EASTWARD TOWARD THE UPPER MIDWEST AND WESTERN GREAT LAKES LATER TONIGHT INTO SATURDAY...WITH ATTENDANT SYNOPTIC COLD FRONT REACHING NORTHERN ILLINOIS BY 21-00Z. SUFFICIENT LIFT/MOISTURE IN ADVANCE OF THIS FEATURE WARRANTS CONTINUING WITH LIKELY POPS FOR OCCASIONAL SHOWERS INTO TOMORROW...WITH LEFTOVER MORNING MCV POSSIBLY KEEPING SHOWERS/ISO THUNDER GOING THROUGH THE MORNING. PRIMARY COMPOSITE OUTFLOW WILL LIKELY FORCE DEEPER MOISTURE SOUTH OF THE AREA BY TOMORROW AFTERNOON...WITH THIS LIKELY PROVIDING THE FOCUS FOR DEEP MOIST (POTENTIALLY SEVERE) CONVECTION ACROSS THE OH VALLEY. SIMILAR TO TODAY...EXPECT THAT THE LOCAL AREA MAY BE WORKED OVER BY CLOUDS/SHOWERS TO HELP REDUCE THE SEVERE RISK. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 342 PM EDT FRI MAY 31 2013 DEEP LYRD TROUGH OVR THE DAKOTAS WILL OPEN AND EJECT EWD ACRS THE LAKES SHRT TERM W/ATTENDANT CDFNT CROSSING THE LOCAL AREA SAT EVENING. TWEAKED POPS LWR ESP WRN AREAS IN REFLECTION OF FASTER EWD PROGRESSING 12Z MODEL CONSENSUS. OTRWS VIGOROUS CAA AND DRYING XPCD TO OVERSPREAD THE AREA ON SUNDAY IN WAKE OF PASSING UPR TROUGH THROUGH MI. WILL HOLD W/LOW CHC POP MENTION SUNDAY FOR THE TIME BEING BUT GIVEN EXTENT OF DRYING SPRINKLES THE MOST LIKELY OUTCOME IF AT ALL. BROAD SFC RIDGING WILL BLD EWD FM THE PLAINS THROUGH TUE W/A SLOW EWD PROGRESSION INTO NEW ENGLAND BY LT PD RESULTING IN A GRADUAL MODERATION BACK TWD NORMAL TEMPS. UPSTREAM KICKER COMING THROUGH THE NEPAC THIS AFTN XPCD TO DEAMPLIFY AS IT SHIFTS EWD INTO LK SP BY THU. WK RTN FLW EXTENDING THROUGH THE LWR MS VALLEY WITHIN LARGELY NEUTRAL TO SLIGHT HGT RISES ALOFT SHLD PROVE HOSTILE FOR ANY CONV DVLPMNT UNTIL PERHAPS THU AFTN IN RESPONSE TO MORE SIG SECONDARY UPSTREAM NRN STREAM SW TROUGH EJECTING OUT OF THE NRN ROCKIES. AS SUCH WILL GENERALLY DISMISS POP RICH ALLBLEND GUIDANCE AND HOLD W/SGT CHC MENTION THU. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 628 PM EDT FRI MAY 31 2013 REMNANT CONVECTIVELY ENHANCED VORT MAX TRACKING ACROSS CENTRAL ILLINOIS MOVE INTO NORTHWEST INDIANA THIS EVENING. AN UPSWING IN CONVECTION NOTED PAST HOUR ACROSS CENTRAL ILLINOIS. INSTABILITY WILL BE A MORE MARGINAL ACROSS NORTHWEST AND NORTH CENTRAL INDIANA AS THIS CONVECTION APPROACHES AFTER 00Z. SOME POSSIBILITY EXISTS FOR THIS CONVECTION TO GROW UPSCALE INTO BOWING SEGMENT...BEFORE DIMINISHING TREND LATER THIS EVENING ACROSS NORTH CENTRAL INDIANA ...ALTHOUGH GREATEST IMPACTS APPEAR TO BE SOUTH AND SOUTHWEST OF KSBN. WILL MOVE TS MENTION UP A FEW HOURS AT 01Z AT KSBN...OTHERWISE NO MAJOR CHAGNES TO PREVIOUS FORECAST. CONVECTIVE EVOLUTION OF LOW CONFIDENCE FOR SATURDAY WITH POSSIBILITY OF OVERNIGHT MCS LAYING OUT EFFECTIVE BOUNDARY SOUTH OF TERMINALS. LARGE SCALE UPPER SUPPORT WILL BE ON THE INCREASE HOWEVER...SO WILL INCLUDE VCTS MENTION AFTER 18Z. SOUTH WINDS TO CONTINUE THROUGH THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...FISHER SYNOPSIS...BENTLEY SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:26 PM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EDT FRI MAY 31 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 326 PM EDT FRI MAY 31 2013 /226 PM CDT FRI MAY 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH WILL BE POSSIBLE TONIGHT. THIS MAY CAUSE LOCALIZED FLOODING OF STREET AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING OF STREETS AND STREAMS SATURDAY INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR ISOLATED SEVERE STORMS SATURDAY AFTERNOON INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 326 PM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. WIND GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO EARLY SUNDAY... WITH SEVERE STORMS POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 31, 9:57 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EDT FRI MAY 31 2013
INZ008-009-017-018-010230-
ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN-
957 PM EDT FRI MAY 31 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITLEY...
NORTHWESTERN ALLEN...SOUTHWESTERN DE KALB AND SOUTHEASTERN NOBLE
COUNTIES...
AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF CHURUBUSCO TO 13 MILES SOUTHWEST OF CHURUBUSCO...MOVING EAST AT
40 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GARRETT...
FORT WAYNE...
HUNTERTOWN...
DUNFEE...ARI AND LAKE EVERETT...
ARCOLA...SWAN AND LAOTTO...
ALTONA...WALLEN AND SAINT JOHNS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHERN INDIANA.
LAT...LON 4135 8500 4117 8502 4106 8511 4109 8552
4116 8547 4136 8544
TIME...MOT...LOC 0156Z 272DEG 34KT 4135 8536 4118 8539
4110 8545Special weather statement, May 31, 10:44 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT FRI MAY 31 2013
INZ016-017-024-025-010315-
HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
1044 PM EDT FRI MAY 31 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN HUNTINGTON...
NORTHERN WABASH...SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO
COUNTIES...
AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MANCHESTER...MOVING EAST AT 30 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. SOME MINOR FLOODING IS ALSO POSSIBLE.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH MANCHESTER...
SOUTH WHITLEY...
LIBERTY MILLS AND SIDNEY...
BIPPUS...
COLLAMER AND BRACKEN...
LUTHER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4090 8592 4101 8595 4103 8595 4118 8561
4096 8551
TIME...MOT...LOC 0244Z 252DEG 25KT 4100 8582Local storm report, May 31, 11:23 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 PM EDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG PIERCETON 41.20N 85.71W
05/31/2013 KOSCIUSKO IN TRAINED SPOTTER
TREE BRANCH DOWN ACROSS THE ROAD APPROX. 20 FT. IN
LENGTH....6 TO 8 INCHES IN DIAMETER...ACROSS 350 S NEAR
SR 13. TIME ESTIMATED FROM RADAR.
&&
NGLocal storm report, May 31, 11:59 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLOOD ROYAL CENTER 40.86N 86.50W
05/31/2013 CASS IN EMERGENCY MNGR
3 TO 6 INCHES OF WATER ON MANY ROADS BETWEEN STATE
ROUTES 16 AND 17 NORTH OF COUNTY ROAD 400 NORTH IN THE
ROYAL CENTER AREA. ESTIMATES OF 3 INCHES OR MORE OF
RAINFALL SO FAR.
1055 PM HEAVY RAIN AKRON 41.04N 86.03W
05/31/2013 E2.10 INCH FULTON IN TRAINED SPOTTER
RAINFALL SO FAR.
&&
FISHERLocal storm report, Jun 1, 12:31 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1231 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN 1 SE RABER 41.08N 85.42W
06/01/2013 M2.52 INCH WHITLEY IN COCORAHS
2.52 INCHES OVER THE PAST 2 HOURS.
&&
FISHERLocal storm report, Jun 1, 1:05 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
105 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD 1 SE RABER 41.08N 85.42W
06/01/2013 WHITLEY IN COCORAHS
3.70 INCHES OF RAINFALL SINCE 1015 PM EDT...1.18 INCHES
IN THE PAST 35 MINUTES. STANDING WATER UP TO FRONT DOOR
OF SOME HOUSES.
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:41 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 49 min |
| May 31, 8:51 PM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| May 31, 9:30 PM EDT | Special Weather Statement | IWX | Fulton | 45 min |
| May 31, 9:46 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Pulaski, White | 3 hr |
| May 31, 9:57 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| May 31, 10:15 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more | 3 hr |
| May 31, 10:44 PM EDT | Special Weather Statement | IWX | Whitley | 31 min |
| May 31, 11:54 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more | 4 hr |
| Jun 1, 12:15 AM EDT | Flash Flood Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more | 6 hr |
| Jun 1, 12:42 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, Starke, White | 63 min |
| Jun 1, 12:48 AM EDT | Flash Flood Warning | IWX | Allen, Huntington, Kosciusko, Wabash, Whitley | 6 hr |
| Jun 1, 1:27 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more | 63 min |
| Jun 1, 1:55 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 50 min |
| Jun 1, 1:56 AM EDT | River Flood Warning | IWX | Allen | 27 hr |
| Jun 1, 2:08 AM EDT | River Flood Watch | IWX | Carroll, White | 10 hr |
| Jun 1, 2:20 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 2 more | 55 min |
| Jun 1, 3:15 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Steuben | 60 min |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 3 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 8 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 7 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen | 49 hr |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen | 60 hr |
| Jun 1, 5:45 AM EDT | Areal Flood Advisory | IWX | DeKalb, Noble, Steuben | 3 hr |
| Jun 1, 6:11 AM EDT | Areal Flood Warning | IWX | Cass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more | 6 hr |
| Jun 1, 6:37 AM EDT | Areal Flood Warning | IWX | Allen, Huntington, Whitley | 6 hr |
| Jun 1, 7:43 AM EDT | River Flood Warning | IWX | Carroll, White | 52 hr |
| Jun 1, 12:00 PM EDT | Areal Flood Warning | IWX | Allen, Whitley | 6 hr |
| Jun 1, 12:05 PM EDT | Areal Flood Warning | IWX | Fulton, Kosciusko, Marshall, Miami | 6 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.